Quantcast

Living with Polyneuropathy CIDP, GBS, & CMT

Levaquin & relapse

#1

The antibiotic Levaquin carries a black box warning from the FDA that it should never be prescribed to anyone with peripheral nerve damage. It can cause further damage and can also cause nerve damage in otherwise healthy people. Thousands of law suits have been brought, and settled, by people who have been harmed by this drug. Yet most doctors are unaware of this problem. Last August I had a port put in to make my infusions easier, and without my knowledge or permission I was given Levaquin by IV afterward. Within a week I had lost all the progress I’d made in 18 months of treatment for CIDP. I was in fullblown relapse. My neuro increased my gammaglobulin, but I still haven’t gotten back to where I had been before the Levaquin. We should all avoid this drug and make sure our doctors know about the dangers.

#2

Holy crap! I was given levaquin several years ago for a respiratory infection to be followed by one of the worst flares of my trigeminal nerve damage I have ever had! Thank you for posting this!

azurelle

#3

This piece has specific information of what levaquin can do to you.

In recent years, more than 4,000 lawsuits have been brought against the manufacturer by people who suffered nerve damage, and the FDA has put its most serious warning on the drug against prescribing it to people with peripheral nerve disease. Yet doctors continue to prescribe it. It should be taken off the market. It’s dangerous.

#4

I have had bad nerve damage for years. It was always attributed to my bad back. I had taken Cipro which in in the same class many times because of bad ear infections even with T tubes in my ears. So several years ago I was taking Cipro and on the last day I ruptured 2 tendons in my legs. I went to my orthopedic doctor. He asked me if I was allergic to anything, and I said no. The doctor replied, yes you are. Don’t ever take any Fluoroquinolones again. He said they could be a cause of some of my nerve damage. I wrote to the FDA, and never received a response.
About 2 years ago my husband had emergency surgery. The surgeon came out and said he would be going home and handed me a prescription for Cipro. I said he can’t take it because there is a strong FDA warning about all Fluoroquinolones. He rudely ripped it up and said, well what do you want. My reply, anything but a Fluoroquinolones. Crazy.

#5

I can’t thank you enough for this post. It hasn’t affected our lives yet because oddly enough my husband hasn’t needed an antibiotic since being diagnosed with severe CIDP. But as his caregiver, I will ensure he never gets it! You may have saved many people from even more stress as we progress along this already stressful, disabling path of CIDP.

#6

God bless you for this post. I am Anne. I ws diagnosed with acute CIDP in October 2018. It is now Early March 2019. I do have an immune disorder too, an IGM disorder, which probably made me susceptible to my adverse reaction to pneumonia 23 vaccine, ultimately causing my CIDP. The imterresting thing is that a sympton of IGM immune disorder is profuse allergic to most antibiotics, most especially the full spectrum antibiotics. Levaquin is actually the only full spectrum oral antibiotic i can take and gentamicin is the best intravenous antibiotic for me. I have chronic upper respiratory infections for years too, caused by IGM disorder. I most definitely would have been given levaquin over this coming year…but now i know not to take that medication. Thank you for saving me from profound advancement of CIPD. I will never take that medication again for the rest of my life.
Bless you 100,000,000,000 times over for your post. Best wishes to you, Anne